|New Symptoms: which tests...which possible causes?
Mar 28, 2004
I have additional symptoms now - shortness of breath/difficulty breathing, gastric reflux despite taking 40mg of Nexium at night before dinner (I wake up with mouthfuls of food most nights, which is terrible), pharyngitis and a tendency to bruise deeply now, each time that blood is drawn (though platelets are OK in number).
What tests would you order if I were your patient? What causes would you suspect with these symptoms? Can HIV alone cause these and, fi so, what is the best treatment?
My CD4's are >600 and VL <2,000. Have not started HAART yet, though wonder if these symptoms plus some prior chronic ones wouldn't warrant giving it a try?
Many thanks for your help.
| Response from Dr. Pierone
It sounds like you have severe gastroesophageal reflux disease (GERD). This is associated with reduced competence of the lower esophageal sphincter muscle. This is probably not related to HIV and is a very common disorder. You should see a gastrointestinal specialist and consider an upper endoscopy test for a definitive diagnosis.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Epididymitis Symptoms Causes Treatment
- Blisters After Licking Penis Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.